Ask a doctor

Eye floaters - is Dysport the cause?

Got day over Dysport injections yesterday over eyebrows and on crows feets. Woke up with very redirritated eyes this morning. I have had existing floaters, however, this morning they have become worse. Could Dysport cause this? Very concerned.

Doctor Answers (4)

Floaters not from Dysport

+2
Floaters can be a normal and very common phenomenon due to floating debris or refractive changes in the vitreous fluid of the eye. They are very common in people aged 50 to 75.  A sudden increase in floaters can be due to a mild and benign vitreous or choroidal detachment or a more serious detachment in one of the layers of the globe.  They can also occur with inflammation or infection within the eye.  Choroidal detachment can occur when the pressure in the eye is low, which happens as we age, or rarely when taking a medication such as Diamox, and one often sees flashes of light at the periphery of vision or even a loss of peripheral vision.  There is no relationship that has ever been reported with any of the botulinum medications.  Are you using Latisse?

Any sudden increase in floaters warrants a visit to your opthamologist;  if associated with flashes of light, decrease in central or peripheral vision, or pain, an urgent visit to an opthamologist is called for.


New York Dermatologist
5.0 out of 5 stars 5 reviews

Dysport Does Not Cause Floaters

+1
Dysport and Botox do not cause floaters in the eye.  They come from a problem internal to the globe or eyeball.  Most floaters are benign but new onset of floaters can be a sign of a retinal hole or detachment.  Please see your ophthalmologist for an evaluation to make sure this is not the cause of the floaters. 

Janet M. Neigel, MD
West Orange Oculoplastic Surgeon
4.5 out of 5 stars 14 reviews

No.

+1
Dysport, Botox, and Xeomin do not go into the eye and have no effect on floaters. They can, however, weaken the muscle around the eye and make the eye feel drier sometimes or cause the lid to droop.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 22 reviews

You might also like...

Dysport does not make floaters worse.

+1
However, if your floaters have gotten worse, whatever you might think the causes, you should be reassessed by your ophthalmologist.  New or worsening symptoms of floaters can be related to a hole or tear in the retina.  The risk of this is quite small.  However, early diagnosis of an impeding retinal detachment has the power to save vision.  For this reason, rather than attribute the floaters to the disport, we recommend that you contact your ophthalmologist immediately for a consultation.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.